Nebraska, 2011

Flash Flooding and Hail in Nebraska, June 19 to 20, 2011

June 19 to 20, 2011 · NWS LBF · 59 events in 10 counties and zones

A strong upper level disturbance interacted with a moist and unstable atmosphere to produce an outbreak of severe thunderstorms across western and north central Nebraska during the evening and early morning hours on June 19th, 2011. Large hail up to baseball size, damaging winds in excess of 60 mph, flash flooding, and a few funnel clouds were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$89,000
Crop damage
$50,000
Events
59

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

A strong upper level disturbance interacted with a moist and unstable atmosphere to produce an outbreak of severe thunderstorms across western and north central Nebraska during the evening and early morning hours on June 19th, 2011. Large hail up to baseball size, damaging winds in excess of 60 mph, flash flooding, and a few funnel clouds were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 19, 2:29 PM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 19, 2:29 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CDT SUN JUN 19 2011

.SYNOPSIS...
H5 LOW OVER THE MARITIMES WITH WITH RIDGING INTO THE GREAT
LAKES AND A CLOSED LOW OVER ALBERTA WITH DEEP TROUGH INTO THE
GREAT BASIN. JET STREAK ROUNDING THE TROUGH INTO THE NEBRASKA
PANHANDLE AND ASSOCIATED PRECIPITATION ECHOES ALONG WEST TO EAST 800H
BOUNDARY. SURFACE LOW PRESSURE OVER NORTHWEST SOUTH DAKOTA AND
DEEPENING LOW PRESSURE OVER EASTERN COLORADO.

&&

.DISCUSSION...
BELOW NORMAL TEMPERATURES AND WET IN THE NEAR TERM. MODELS ARE HAVING
SOME PROBLEMS WITH FOCUS AREA FOR CONVECTION IN THE NEAR TERM. NAM
PUSHES FOCUS NORTH INTO THE DAKOTAS WHILE GFS HOLDS BACK WITH
FOCUS OVER SOUTHWEST NEBRASKA AND THEN SHIFTING IT NORTH INTO THE
NEBRASKA SANDHILLS WITH THE WARM FRONT THROUGH THE EVENING AND
INTO THE DAKOTAS MONDAY MORNING. SURFACE PLOT AND MSAS SUPPORTS
SPLIT SURFACE LOW AT THE MOMENT. AS THE TROUGH MOVES OUT OF THE
ROCKIES AND ONTO THE PLAINS LOW OVER EASTERN COLORADO WILL DEEPEN
AND BE THE DOMINATE FOCUS FOR CONVECTION MORE CLOSELY MIRRORING
THE GFS SOLUTION. WILL TREND TOWARDS THIS MODEL ESPECIALLY WITH
THE QUANTITATIVE PRECIPITATION FORECAST. PWS ON THIS MORNINGS
SOUNDING 0.94 AND 1.27 AT KOAX. STRONG WESTERLY COMPONENT TO
MOISTURE ADVECTION THROUGH THE AFTERNOON AND EVENING...GFS PWS
INCREASING TO AROUND 1.5 INCHES WHICH IS 99TH PERCENTILE FOR ALL
TIME PWS AND ABOVE 2 STANDARD DEVIATIONS FOR THIS TIME OF YEAR.
STORM MOTION 270 AT 9KTS. BUFKIT SOUNDINGS FOR WESTERN NEBRASKA
SHOWING SIMILAR VALUES WITH SLOW STORM MOTIONS GOOD SET UP FOR
HEAVY RAIN. CAPE ON THIS MORNINGS SOUNDING 3000J/KG WITH SB LIS
-8. TRIPLE POINT LOOKS TO BE INITIALLY OVER NORTHWEST KANSAS
SOUTHWEST NEBRASKA THIS AFTERNOON WITH INVERTED TROUGH ACROSS
WESTERN NEBRASKA INTO BLACKHILLS. LARGE HAIL DAMAGING WINDS AND
VERY HEAVY RAIN WITH STORMS FURTHER NORTH ACROSS WESTERN NEBRASKA.
THE BEST HEAVY RAIN POTENTIAL WILL COME THROUGH THE DAY MONDAY AS
THE SURFACE LOW AND THE UPPER LOW BECOME STACKED OVER WESTERN
NEBRASKA WITH FOCUS ON WESTERN NEBRASKA SANDHILLS. THIS WILL BE
OVER PORTIONS OF THE NORTH PLATTE RIVER BASIN BUT WITH REDUCTIONS
IN CFS FROM KINGSLEY SHOULD BE A WASH BUT SEE HYDROLOGY SECTION
FOR MORE DETAILED DISCUSSION. WINDS WILL BECOME A CONCERN MONDAY
NIGHT INTO TUESDAY. WILL HAVE TO BE WATCHED FOR AN ADVISORY. SYSTEM
WILL SHEAR OUT THROUGH NORTHEAST NEBRASKA TUESDAY WITH SHOWERS AND
THUNDERSTORMS CONTINUING OVER NORTHERN AND EASTERN PORTIONS OF THE
FORECAST AREA THROUGH TUESDAY NIGHT.

IN THE EXTENDED SLOW MOVING UPPER SYSTEM MOVES TO THE EAST AWAY
FROM FORECAST AREA. SOME WRAPAROUND SHOWERS AND CLOUDS MAY LINGER
ESPECIALLY OVER THE NORTHEAST FORECAST AREA. THURSDAY RIDGING
RETURNS TO THE NORTHERN PLAINS WITH TEMPERATURES RETUNING TO
NORMAL FOR THIS TIME OF YEAR. A STALLED OUT BOUNDARY ALONG THE
EASTERN PLAINS OF COLORADO AND WYOMING WILL BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT WITH SERIES OF UPPER LEVEL DISTURBANCES
MOVE THROUGH THE RIDGE AND EVENTUALLY A STRONGER SYSTEM MOVES
ACROSS THE DAKOTAS THROUGH THE WEEKEND AND BRINGS BETTER CHANCES
FOR PRECIPITATION TO WESTERN NEBRASKA SUNDAY. WEAK RIDGE BUILDS
BACK IN THE FIRST PART OF THE WORK WEEK.

&&

.AVIATION...
SEVERAL ROUNDS OF STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED
THROUGH THE OVERNIGHT FOR BOTH THE LBF AND VTN FLIGHT TERMINALS.  AN
UPPER LEVEL TROUGH WILL SLOWLY EJECT EAST FROM THE INTER MOUNTAIN
WEST TOWARD THE GREAT PLAINS.  AIDED BY STRONG UPPER LEVEL
SUPPORT...SURFACE LOW PRESSURE WILL DEEPEN OVER EASTERN COLORADO
WHICH IN TURN WILL FORCE A WARM FRONT NORTHWARD OVER SOUTHERN
NEBRASKA.  STORMS ARE EXPECTED TO DEVELOP OVER TWO REGIONS...FIRST
ALONG THE HIGHER TERRAIN OF EASTERN COLORADO/WYOMING...AND THE
SECOND AREA ALONG THE SURGING WARM FRONT.  STRONG WIND AND VERY
LARGE HAIL WILL REMAIN THE PRIMARY THREAT...HOWEVER ISOLATED
TORNADOES CANNOT BE RULED OUT...ESPECIALLY SOUTH OF THE LBF
TERMINAL.  FOR THE TAF FORECAST...GENERALLY FOLLOWED THE GUIDANCE OF
THE NAM SOLUTION WHICH INITIALLY DEVELOPS STORMS ACROSS THE WEST AS
EARLY AS 21Z...WITH FURTHER DEVELOPMENT ALONG THE WARM FRONT NEAR/BY
00Z.  THE INITIAL STORMS WILL CONGEAL INTO A EASTWARD PROPAGATING
MCS WITH VERY STRONG ERRATIC WIND EXPECTED. OTHER STORMS/MCS LOOK TO
PUSH EAST OUT OF EASTERN COLORADO OVERNIGHT...POSSIBLY AFFECTING
BOTH THE LBF AND VTN TERMINALS...SO WILL ADD THE MENTION OF
ADDITIONAL STORMS TO THE ONGOING TAF FORECAST. SEVERE WIND WITH
HAIL AND VERY HEAVY RAINFALL IS POSSIBLE DURING THE 06Z TO 12Z
TIMEFRAME WITH THIS SECOND COMPLEX OF STORMS.

&&

.HYDROLOGY...
HEAVY RAIN IS POSSIBLE TONIGHT AND THEN AGAIN DURING THE
MONDAY/MONDAY NIGHT TIMEFRAME. THE 19.12Z NAM AND GFS SOLUTIONS
CONTINUE TO INDICATE A 3 TO 4 INCH RAIN CENTER ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA...WITH THE NAM TARGETING THE NORTH PLATTE AND
PLATTE RIVER CONFLUENCE NORTHEAST THROUGH SOUTHERN HOLT COUNTY.  GFS
HAS THE RAIN CENTER FURTHER WEST AND NORTH...GENERALLY WEST OF LAKE
MCCONAUGHY NORTH THROUGH WESTERN CHERRY COUNTY.  THE NAM REMAINS
SLIGHTLY FURTHER SOUTH WITH THE OVERALL PROGRESSION OF THE
SYSTEM...WITH THE GFS STACKING THE SYSTEM JUST NORTH OF LINCOLN
COUNTY.  REGARDLESS...A HEAVY RAIN CENTER WILL PRESENT ITSELF
SOMEWHERE OVER NORTH CENTRAL NEBRASKA...WHICH COULD EXACERBATE RIVER
FLOODING FURTHER AS HIGH WATER LEVELS CONTINUE DUE TO LATE SEASON
SNOW MELT. THE NEED FOR A FLOOD/FLASH FLOOD WATCH WILL BE
REEVALUATED LATER TODAY OR TONIGHT.

ONE FINAL HYDRO CONCERN...NORTHWEST WINDS WILL INCREASE LATE MONDAY
NIGHT INTO TUESDAY...WITH GUST POTENTIAL OF GREATER THAN 25KTS.
WITH LAKE MCCONAUGHY AT BANKFULL...LARGE WAVES WILL DEVELOP ALONG
THE LONG FETCH OF THE LAKE...WHICH COULD CAUSE ISSUES FOR SMALL
BOATS AND TRAFFIC ALONG THE DAM.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL
10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ022-023-035-036-056>058-069.

&&

SHORT TERM/EXTENDED...POWER
AVIATION...JACOBS
Hazardous weather outlook, Jun 19, 2:27 PM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 PM CDT SUN JUN 19 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-202030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
327 PM CDT SUN JUN 19 2011 /227 PM MDT SUN JUN 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THE STORM PREDICTION CENTER HAS ISSUED A PUBLIC SEVERE WEATHER
OUTLOOK WHICH INCLUDES SOUTHWESTERN AND SOUTH CENTRAL NEBRASKA.

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT ACROSS SOUTHWESTERN AND SOUTH CENTRAL NEBRASKA...WHICH
INCLUDES THE INTERSTATE 80 CORRIDOR. A WARM FRONT IS EXPECTED TO
LIFT NORTH INTO SOUTHWESTERN NEBRASKA AND UP INTO PANHANDLE
PROVIDING FOCUS FOR STORM DEVELOPMENT AFTER 4 PM CDT. STORMS
DEVELOPING ALONG THE FRONT MAY BE CAPABLE OF VERY LARGE
HAIL...WIND DAMAGE AND ISOLATED TORNADOES. STORM MOTION IS
EXPECTED TO BE NORTHEAST AT 15 MPH.

TONIGHT...THE WARM FRONT STRENGTHENS ACROSS SOUTHERN NEBRASKA AND
STORMS CONTINUE TO DEVELOP ALONG THE FRONT AND MOVE NORTHEAST
INTO NORTH CENTRAL NEBRASKA PRODUCING LARGE OR VERY LARGE HAIL.
ALSO THE THREAT OF WIND DAMAGE WILL INCREASE AS THE STORMS CONGEAL
INTO A CONVECTIVE COMPLEX THAT WILL PUSH EAST ACROSS THE STATE.

TOTAL RAINFALL TODAY AND TONIGHT OF UP 1 AND 1/2 INCHES COULD
PRODUCE MINOR FLOODING...ESPECIALLY IN URBAN AREAS AND IN AREAS
THAT HAVE RECEIVED RECENT HEAVY RAINFALL.   LOCAL AMOUNTS HIGHER
WITH STRONGEST STORMS COULD PRODUCE FLOODING IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAVY RAIN AND FLOODING IS POSSIBLE MONDAY AND MONDAY NIGHT. AN
UPPER LEVEL DISTURBANCE COULD DEEPEN ACROSS SOUTHWEST NEBRASKA
AND TRACK SLOWLY NORTH PRODUCING A 3 TO 5 INCH HEAVY RAIN CENTER
ACROSS SOUTHWESTERN NEBRASKA INCLUDING LINCOLN COUNTY. THE NEED
FOR A FLOOD OR FLASH FLOOD WATCH WILL BE EVALUATED LATER TODAY OR
TONIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY ALONG AND SOUTH OF
INTERSTATE 80 AND POSSIBLY IN THE NEBRASKA PANHANDLE FROM AROUND
3 PM CDT THROUGH 9 PM CDT. ALL SPOTTERS ARE ASKED TO REPORT SEVERE
HAIL...WIND AND TORNADOES TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JACOBS

In the hours before

Special weather statement, Jun 19, 4:07 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
507 PM CDT SUN JUN 19 2011

NEZ006-008>010-192245-
BROWN NE-HOLT NE-KEYA PAHA NE-ROCK NE-
507 PM CDT SUN JUN 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROCK...SOUTHEASTERN KEYA
PAHA...WESTERN HOLT AND EASTERN BROWN COUNTIES UNTIL 545 PM CDT...

AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BASSETT...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BASSETT...
  NEWPORT...
  STUART...
  HIGHWAY 137 MILE MARKER 10...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS

The radar

The North Platte radar (KLNX), 118 km away, was scanning. The volume nearest the first event began at 22:23 UTC.

Open the radar archive at this moment

Event by event

45 hail, 5 flash flood, 4 heavy rain, 3 thunderstorm wind, 2 funnel cloud. Local standard time, as filed.

Hail, Rock

When
June 19, 4:25 PM CST
Where
Rock County, 5.25 mi SSW of Newport
Measured
1 in hail
Reported by
Public
Coordinates
42.530, -99.370

General public reported quarter sized hail 5 miles south southwest of Newport.

Hail, Rock

When
June 19, 4:53 PM CST
Where
Rock County, Newport
Measured
1.25 in hail
Reported by
Public
Coordinates
42.600, -99.330

General public reported quarter to half dollar sized hail in Newport.

Hail, Rock

When
June 19, 5:02 PM CST
Where
Rock County, 0.86 mi SW of Newport
Measured
2.5 in hail
Property damage
$5,000
Reported by
Public
Coordinates
42.590, -99.340

Hail up to Tennis ball sized lasted for 20 minutes.

Hail, Chase

When
June 19, 4:02 PM MST
Where
Chase County, 7.59 mi NNW of Champion
Measured
2.75 in hail
Reported by
Public
Coordinates
40.570, -101.810

General public reported baseball sized hail 8 miles north northwest of Champion.

Hail, Lincoln

When
June 19, 5:22 PM CST
Where
Lincoln County, 20.43 mi NNE of Maxwell
Measured
1.5 in hail
Reported by
Public
Coordinates
41.330, -100.320

General public reported hail up to ping pong ball sized partially covered the ground.

Hail, Holt

When
June 19, 5:36 PM CST
Where
Holt County, 5.07 mi NNE of Stuart
Measured
1.75 in hail
Reported by
Public
Coordinates
42.670, -99.100

General public reported hail up to golf ball sized.

Hail, Holt

When
June 19, 5:38 PM CST
Where
Holt County, 6.24 mi N of Stuart
Measured
1.75 in hail
Reported by
Public
Coordinates
42.690, -99.140

General public reported hail up to golf ball sized.

Hail, Holt

When
June 19, 6:06 PM CST
Where
Holt County, 10.76 mi NE of Stuart
Measured
1 in hail
Reported by
Public
Coordinates
42.710, -98.980

General public reported hail up to the size of quarters, with most the size of large marbles.

Hail, Hayes

When
June 19, 6:12 PM CST
Where
Hayes County, 4.69 mi ENE of Hamlet
Measured
1.75 in hail
Reported by
Public
Coordinates
40.410, -101.150

General public reported golf ball sized hail 10 miles southwest of Hayes Center.

Hail, Hayes

When
June 19, 6:12 PM CST
Where
Hayes County, 10.36 mi S of Hayes Center
Measured
1.75 in hail
Reported by
Public
Coordinates
40.370, -101.020

General public reported golf ball sized hail 10 miles south of Hayes Center.

Funnel Cloud, Hayes

When
June 19, 6:13 PM CST
Where
Hayes County, 6.41 mi SE of Hayes Center
Reported by
Trained Spotter
Coordinates
40.450, -100.940

A funnel cloud was reported by a trained spotter 6 miles southeast of Hayes Center.

Hail, Chase

When
June 19, 5:30 PM MST
Where
Chase County, 7.59 mi NNW of Champion
Measured
2.75 in hail
Reported by
Public
Coordinates
40.570, -101.810

Baseball sized hail was reported by the general public 8 miles north northwest of Champion.

Hail, Deuel

When
June 19, 5:39 PM MST
Where
Deuel County, 4.18 mi S of Big Spgs
Measured
1 in hail
Reported by
COOP Observer
Coordinates
41.010, -102.070

Hail, Hayes

When
June 19, 6:45 PM CST
Where
Hayes County, 9.36 mi SE of Hayes Center
Measured
1.75 in hail
Reported by
Public
Coordinates
40.420, -100.900

General public reported golf ball sized hail 9 miles southeast of Hayes Center.

Hail, Logan

When
June 19, 7:11 PM CST
Where
Logan County, 5.74 mi SSW of Logan
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
41.420, -100.330

Arnold fire department reported nickel sized hail 9 miles southeast of Stapleton.

Flash Flood, Logan

When
June 19, 7:13 PM CST
Where
Logan County, 3.83 mi SE of Gandy to 4.57 mi SE of Gandy
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
41.437, -100.411

From 6 miles southeast to 10 miles east southeast of Stapleton, state highway 92 was reported underwater due to heavy rain.

Hail, Keith

When
June 19, 6:15 PM MST
Where
Keith County, 0.52 mi E of Brule
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
41.100, -101.890

Flash Flood, Logan

When
June 19, 7:29 PM CST
Where
Logan County, 6.4 mi SSW of Logan to 2.38 mi S of Logan
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
41.412, -100.338

Several county roads were washed out from 9 miles southeast to 10 miles east of Stapleton.

Hail, Frontier

When
June 19, 7:40 PM CST
Where
Frontier County, Stockville
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
40.530, -100.380

Frontier county emergency manager reported golf ball sized hail in Stockville.

Hail, Custer

When
June 19, 7:59 PM CST
Where
Custer County, 6.24 mi NE of Arnold
Measured
1.25 in hail
Reported by
Public
Coordinates
41.490, -100.110

Hail, Hayes

When
June 19, 8:00 PM CST
Where
Hayes County, 7.27 mi SW of Hayes Center
Measured
1 in hail
Reported by
Public
Coordinates
40.440, -101.110

Hail, Custer

When
June 19, 8:05 PM CST
Where
Custer County, 0.86 mi SE of Arnold
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
41.420, -100.190

Thunderstorm Wind, Chase

When
June 19, 7:23 PM MST
Where
Chase County, 0.53 mi W of Imperial
Measured
67 kt (77 mph) measured gust
Reported by
ASOS
Coordinates
40.520, -101.640

Imperial ASOS reported a wind gust of 77 mph.

Hail, Lincoln

When
June 19, 8:30 PM CST
Where
Lincoln County, 9.73 mi N of Dickens
Measured
2 in hail
Property damage
$10,000
Crop damage
$25,000
Reported by
Public
Coordinates
40.960, -101.000

General public reported largest hail slightly larger than golf ball. Extensive damage occurred with all windows destroyed as well as significant crop damage.

Hail, Lincoln

When
June 19, 8:43 PM CST
Where
Lincoln County, 8.93 mi SSW of (Lbf)bird Fld North
Measured
0.88 in hail
Reported by
Public
Coordinates
41.020, -100.770

Nickel sized hail was reported 1.5 miles south of Lake Maloney.

Hail, Lincoln

When
June 19, 8:49 PM CST
Where
Lincoln County, 10.75 mi SSW of (Lbf)bird Fld North
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
40.990, -100.770

Thunderstorm Wind, Chase

When
June 19, 7:50 PM MST
Where
Chase County, Wauneta
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Newspaper
Coordinates
40.420, -101.370

Damaging winds in excess of 60 mph caused extensive large tree damage in Wauneta. Structural damage occurred to a home by a fallen tree with a center pivot irrigation system was overturned.

Hail, Lincoln

When
June 19, 8:57 PM CST
Where
Lincoln County, 12.01 mi SSW of (Lbf)bird Fld North
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
40.970, -100.770

Hail, Hayes

When
June 19, 9:00 PM CST
Where
Hayes County, 10.07 mi W of Hayes Center
Measured
1.25 in hail
Reported by
Public
Coordinates
40.540, -101.210

Hail, Chase

When
June 19, 8:00 PM MST
Where
Chase County, 8.98 mi N of Wauneta
Measured
1.25 in hail
Property damage
$1,000
Reported by
Public
Coordinates
40.550, -101.370

General public reported quarter to half dollar sized hail caused siding damage on west side of home along with one broken window.

Hail, Hayes

When
June 19, 9:00 PM CST
Where
Hayes County, 12.57 mi NE of Hayes Center
Measured
1 in hail
Reported by
Public
Coordinates
40.640, -100.840

Hail from pea to quarter size reported along with a storm total rainfall of 1.70 inches.

Hail, Custer

When
June 19, 9:00 PM CST
Where
Custer County, 4.17 mi WNW of Weissert
Measured
1.75 in hail
Reported by
Public
Coordinates
41.500, -99.520

Hail, Hayes

When
June 19, 9:00 PM CST
Where
Hayes County, 10.6 mi E of Hayes Center
Measured
1.75 in hail
Property damage
$5,000
Crop damage
$25,000
Reported by
Public
Coordinates
40.500, -100.820

Extensive crop damage from three separate storm cells.

Hail, Chase

When
June 19, 8:05 PM MST
Where
Chase County, 14.51 mi N of Wauneta
Measured
1.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
40.630, -101.370

General public reported siding and roof damage caused by golf ball sized hail.

Flash Flood, Custer

When
June 19, 9:08 PM CST
Where
Custer County, 1.55 mi W of Merna to 1.56 mi W of Merna
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.480, -99.800

Water was reported over the westbound lane on Highway 92 in northwest Custer county.

Hail, Hayes

When
June 19, 9:08 PM CST
Where
Hayes County, 6.86 mi W of Hayes Center
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
40.510, -101.150

Hayes county emergency manager reported half dollar sized hail with 60 mph wind gusts 7 miles west of Hayes Center.

Hail, Custer

When
June 19, 9:15 PM CST
Where
Custer County, 0.69 mi N of Sargent
Measured
1 in hail
Reported by
Public
Coordinates
41.640, -99.370

Hail, Chase

When
June 19, 8:25 PM MST
Where
Chase County, 2.1 mi E of Champion
Measured
2.75 in hail
Reported by
Law Enforcement
Coordinates
40.470, -101.710

Chase county sheriff reported golf ball to baseball sized hail 2 miles east of Champion.

Flash Flood, Hayes

When
June 19, 9:30 PM CST
Where
Hayes County, 4.52 mi SE of Hayes Center to 3.01 mi SE of Hayes Center
Cause
Heavy Rain
Reported by
Public
Coordinates
40.468, -100.967

Little blackwood creek overflowed and washed out a county road southeast of Hayes Center.

Heavy Rain, Hayes

When
June 19, 9:30 PM CST
Where
Hayes County, 2.21 mi ESE of Hayes Center
Reported by
Public
Coordinates
40.510, -100.980

Storm total rainfall was 5.10 inches located 2 miles east of Hayes Center.

Hail, Hayes

When
June 19, 9:30 PM CST
Where
Hayes County, 2.21 mi ESE of Hayes Center
Measured
2.5 in hail
Property damage
$5,000
Reported by
Public
Coordinates
40.510, -100.980

Public reported hail ranged from quarter to golf ball sized, with some hail as large as tennis balls. Roof damage occurred at residence.

Hail, Hayes

When
June 19, 9:30 PM CST
Where
Hayes County, 11.33 mi NE of Hayes Center
Measured
1 in hail
Reported by
Public
Coordinates
40.630, -100.860

Hail, Chase

When
June 19, 8:35 PM MST
Where
Chase County, 0.53 mi W of Imperial
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
40.520, -101.640

Funnel Cloud, Lincoln

When
June 19, 9:38 PM CST
Where
Lincoln County, 1.04 mi E of Maxwell
Reported by
Public
Coordinates
41.080, -100.510

General public reported a funnel cloud 1 mile east of Maxwell along highway 30 which descended halfway to the ground before returning back up into the cloud.

Hail, Hayes

When
June 19, 9:45 PM CST
Where
Hayes County, 17 mi NE of Hayes Center
Measured
1.5 in hail
Property damage
$2,000
Reported by
Public
Coordinates
40.694, -100.791

Public report of hail up to ping pong ball size cracked truck windshield and punched holes in vinyl siding on home.

Flash Flood, Hayes

When
June 19, 9:50 PM CST
Where
Hayes County, 0.18 mi SW of Hamlet to 0.19 mi SE of Hamlet
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
40.378, -101.232

Water was reported over the intersection of Hamlet road and highway 6 near Hamlet. Heavy rainfall of around 2.5 inches was reported around the time of this report 6 miles north and 3 miles east of Hamlet.

Hail, Frontier

When
June 19, 10:15 PM CST
Where
Frontier County, 5.54 mi NE of Curtis
Measured
1.75 in hail
Reported by
Public
Coordinates
40.690, -100.450

Hail, Frontier

When
June 19, 10:30 PM CST
Where
Frontier County, 6.14 mi WSW of Stockville
Measured
0.88 in hail
Reported by
Public
Coordinates
40.500, -100.490

Heavy Rain, Hayes

When
June 19, 10:31 PM CST
Where
Hayes County, 0.69 mi S of Hayes Center
Reported by
Public
Coordinates
40.510, -101.020

Hail, Hayes

When
June 19, 10:35 PM CST
Where
Hayes County, 12.31 mi SE of Hayes Center
Measured
0.88 in hail
Reported by
Public
Coordinates
40.390, -100.860

Hail, Custer

When
June 19, 10:40 PM CST
Where
Custer County, 7.58 mi SE of Arnold
Measured
1.5 in hail
Reported by
Public
Coordinates
41.350, -100.100

Hail, Frontier

When
June 19, 10:45 PM CST
Where
Frontier County, 7.37 mi WSW of Stockville
Measured
0.88 in hail
Reported by
Public
Coordinates
40.490, -100.510

Heavy Rain, Hayes

When
June 19, 10:47 PM CST
Where
Hayes County, 0.69 mi S of Hayes Center
Reported by
Fire Department/Rescue
Coordinates
40.510, -101.020

Fire department in Hayes Center reported 5.20 inches of rain since late afternoon.

Heavy Rain, Hayes

When
June 19, 10:47 PM CST
Where
Hayes County, 6.86 mi W of Hayes Center
Reported by
Public
Coordinates
40.510, -101.150

General public reported 3.80 inches of rain since late afternoon.

Hail, Frontier

When
June 19, 10:55 PM CST
Where
Frontier County, 3.81 mi NW of Stockville
Measured
1.75 in hail
Reported by
Public
Coordinates
40.570, -100.430

Hail, Hayes

When
June 19, 10:55 PM CST
Where
Hayes County, 12.31 mi SE of Hayes Center
Measured
1 in hail
Property damage
$1,000
Reported by
Public
Coordinates
40.390, -100.860

Quarter sized hail damaged house siding.

Hail, Hayes

When
June 19, 11:01 PM CST
Where
Hayes County, 13.17 mi SE of Hayes Center
Measured
1 in hail
Reported by
Public
Coordinates
40.380, -100.850

Thunderstorm Wind, Custer

When
June 20, 12:13 AM CST
Where
Custer County, 2.81 mi N of Westerville
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
41.440, -99.390

Public reported 60 to 65 mph winds with heavy rain and nickel sized hail. Several 6 inch diameter tree limbs were down on highway 183.

Hail, Chase

When
June 19, 11:36 PM MST
Where
Chase County, Wauneta
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
40.420, -101.370

Chase County Sheriff reported golf ball sized hail and very heavy rain in Wauneta.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 308804, 308805, 308806, 308813, 308807, 308809, 308808, 308810, 308811, 308812, 308802, 308825, 308814, 308815, 308817, 308797, 308818, 308798, 308819, 308820, 308834, 308824, 308857, 308831, 308821, 308822, 308859, 308823, 308826, 308827, 308828, 308829, 308833, 308849, 308799, 308835, 308842, 308836, 308800, 308850, and more.